Hi guys, this all started about 4 months ago I woke up and had an incredibly itchy penis and when I went to pee it stung so bad so I went to the doctor and they found there was traces of blood in my urine not that I can see, so he gave me azo and the drug that makes your pee orange. After this the burning went away and the doctor thinks I might of passed a small kidney stone but I still has the itching here and there likes there is a hair in my pee hole and groin and lower back pain so then the doctor thought it might be a sciatic nerve in my back so he gave me a steroid after that the lower back pain went away but still had an itch like I have urine stuck in my pee hole I can't get out and still traces of blood in my urine so I got an ultrasound on my kidneys and bladder. The doctors said everything looks normal and the blood might be from exercising because I go to the gym everyday.
Then went to urologist he thought it might be chlamydia or gonorrhea and gave me meds for both took them and still had itching and groin soreness that comes and goes so I went back to the urologist and he scoped my urethra said it looks healthy and he thought it might be prostatitis so gave me ciprofloxacian for two weeks still didn't work so went back again and he set me up with a blood test and I have to get a cat scan. Now I feel like the skin around my pee hole is irritated and on the under side of my penis on the shaft it's red not like a rash it doesn't itch it's just simply reddish. I asked the urologist he says everything looks normal but gave my the number to a dermatologist. Now I still have groin pains and get bad gas pains sometimes. Once in awhile my balls are sore and I get itchy around the base of my penis. I feel like me penis is kind of pale and it looks sickly sometimes. I guess I have to wait to see what the cat scans or blood test says but I don't think it's an STD. I don't have any sores or anything on my penis. Just slight redness around the hole and redness on the underside of my shaft. Does anybody know what this might be? I am freaking it because it's been going on for 4 months and the doctors haven't figured it out yet and it is really irritation walking around with an itch in your pee hole for 4 months.
It sounds like your doctor was not a urologist, in which case he doesn't know penises more than he knows geology. If he was a urologist, not a very good one. The abdominal discomfort is probably from the round of Cipro you took, and you need to take a probiotic for a month to recover from that. It should be a standard recommendation after taking a devastating antibiotic like Cipro.
The itching could be an allergy, a parasite, a fungus, or a yeast infection. Have any of these been explored?
AZO is simply a numbing agent. It doesn't treat anything.
Why aren't you already in the dermatologist's office?
Thanks for the response maybe I should see a different urologist. The earliest dermatologists appointment is Tuesday so I'll see what he says. I asked my urologist if it could be a yeast infection and he said I don't have one is that something that would be detected by urine tests? I even tried rubbing monostat down there for a week. The inching does feel slightly better if I take Benadryl so that has me thinking it might be an allergy I have already changed detergents and switched to white cotton boxers. And today a nurse I talked to suggested I stop taking my workout supplements so maybe that is it. Although I've been taking them supplements long before this happened. Hopefully the dermatologist can shed some light on this and of not I pray to god the cat scan will. I will also have to ask about a probiotic after taking the cipro. The doctor did warn me to not play sports or anything because it will make my tendons weak but didn't mention a probiotic. I better look into a different doctor lol
If monostat didn't make a difference, then it's unlikely it is a yeast infection. Usually there would be some improvement even if not complete. Yeast infections are not detected by a urine sample. They're external, not internal.
There are still fungus and parasite possibilities. As well as allergies to something you're eating. I have no idea what is in your workout supplements, but many sports supplements are highly suspect to begin with. If you detail what product it is, I can consider the ingredients.
The fact that your itching is reduced with Benadryl is only an indication that there is a histamine response, not necessarily that it is a true allergy.
There should be no reason for a CAT scan. An x-ray of any kind is not going to reveal anything about your skin.
You don't need permission or advice to take a probiotic. It's standard for any anti-biotic follow up. You might want a little help picking one that has multiple probiotic strains instead of a single strain, but you could figure out on your own from the label if there's any diversity in ingredients.
Cipro is devastating to the body and it is remarkable how over-used it is.
I'm not sure it's in my skin I feel like it's something on the inside since I have pain in my lower abdomen sometimes. Gas pains would get sharp at times. I don't know why there is traces of blood in my urine. My doctor thinks the blood is from being very active all the time. I was recommended by a nurse to stop taking any supplements with creatine. I was taking a pre workout with creatine in it and my protien shakes also had creatine in it. The pre workout I rarely take though maybe once a week because I don't like taking too much of it so I don't get used to the energy burst. I stopped taking them for only a day but already I feel a lot better not completely but I do notice a big difference so fari it's only been one day though. I'm still not sure this is it though because I've took these supplements on and off for years now and only a few months ago I've started having this problem. I am goning to pick up a probiotic tomorrow maybe that will help further. It also seems the red skin on my penis kind of faded it's more pinkish now then red the area itself never itched or anything there was never any bumps or anything on it it was just simply red skin but the itching itself has been in my urethera like I got something stuck in there and once in awhile itching on my groin area.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.